MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline's delivery rod became stuck at the distal end of the phenom microcatheter and could not be withdrawn.The patient was undergoing aneurysm blood flow-diverting stent implantation surgery.It was noted the patient's vessel tortuosity was normal.The access vessel was the right femoral artery with a diameter of 8 mm.It was reported that a blood flow-diverting stent implantation was performed for an aneurysm in the c6 segment of the internal carotid artery.After the microcatheter was positioned, a ped2-425-25 was successfully deployed.After stent deployment, the delivery rod was retrieved through the phenom 27 microcatheter; however, the delivery rod became stuck at the distal end of the microcatheter and could not be withdrawn.The system was removed entirely from the patient, and another microcatheter was used to continue the subsequent procedure.There was catheter resistance in the distal section.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id ped2-425-25 (unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The causes or contributing factors for the event were not identified.
 
Additional Manufacturer Narrative
H2/h6: the correct fdm/fdr/fdc codes were updated and applied.H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The causes or contributing factors for the event were not identified.Additional information was received.A continuous catheter flush was administered throughout the procedure.The pipeline shield braid was not returned because it is inside the patient's body.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H6: coding update based on additional information.H3: product analysis ¿ as found condition: the pushwire was returned stuck at the distal tip of the phenom 27 catheter, inside the inner pouch, bio-hazard bag, and shipping box.The pipeline flex shield braid was not returned.¿ damage location details: the tip coil appeared to be stretched.The distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No defects were found in the distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned between 6.2 cm and 12.3 cm from the distal tip.No other anomalies were noted.¿ testing/analysis: the pushwire was pushed out from the catheter lumen with difficulty.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub without issue; resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed, as the pushwire was found stuck at the distal tip of the phenom 27 catheter.The observed damage to the catheter (accordioning), tip coil (stretching), and the hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to retrieve the pushwire through the catheter against resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during delivery.The customer indicated that the vessel tortuosity was normal, ruling it out as a potential cause.However, the customer did not report whether a continuous flush was used; therefore, it could not be ruled out as a possible cause.In the event, the lack of continuous flush may have contributed to the resistance during retrieval.The phenom 27 catheter is compatible for use with the pipeline flex shield delivery system.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24626689
Report Number9617601-2026-01868
Device Sequence Number9067857
Product Code QJP
UDI-Device Identifier00763000399702
UDI-Public(01)00763000399702(17)280709(10)231783413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number231783413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/19/2026
04/08/2026
04/24/2026
05/21/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/14/2026
04/21/2026
05/21/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale